MAUDE Adverse Event Report: STRYKER-ENDOSCOPY TIJUANA MX; OXIMETER, REPROCESSED

STRYKER-ENDOSCOPY TIJUANA MX; OXIMETER, REPROCESSED
Model Number MAX-A
Medical Device Problem Code Adhesive Too Strong (4071)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is currently in progress.The investigation results will be submitted in a supplemental mdr.
 
Event or Problem Description
It was reported that xeroform gauze was used to treat a wound that resulted during patient discharge when the complaint device's sticky adhesive pulled/tugged on the patient skin, ripping a piece of their skin off with the complaint device right under the nail.There was no other patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The received medical opinion, obtained on july 11th, 2023, holds that the reported event falls into a description of s2 injuries at most.Additionally, the medical opinion holds that the reported treatment was not required to prevent a permanent impairment or loss of function, but rather to help expedite the recovery process or administered as standard preventative care.Therefore, this event is no longer considered mdr-reportable.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, evidence of clinical use was identified.No evidence of tissue or irregularities was identified.The sensor/led was aligned with the primary tape per the acceptance criteria.Inspection of the device did not reveal any exposed wires.The connector and pins appeared to be intact.Inspection of the primary tape found adhesive to be present and was sticky to the touch.The results of the visual inspection determined that the reported event was not confirmed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause is user expectation.The instructions for use (ifu) state: - inspect the sensor site periodically to ensure correct sensor alignment and adhesion.- do not attempt to repair, modify or clean sensor.- when uncertain about any measurement accuracy, check the patient¿s vital signs by alternate means; then make sure then make sure the pulse oximeter is working properly.- in conjunction to clinical signs and symptoms, pulse oximeter sensors are exclusively designed to be used as an adjunct in patient assessment.- sensor application errors, certain patient and ambient environmental conditions, can affect pulse oximeter¿s readings and signal.- any of the following conditions can cause inaccurate oxygen measurements - failure to properly apply the sensor to the patient or to align the optical transducers - application of sensor to an extremity with an arterial catheter, blood pressure cuff or intravascular infusion line in place.- application of sensor to a site that is too thick, thin or deeply pigmented.- venous pulsations if the sensor or supplemental tape is wrapped too tightly.- transducer exposure to excessive light.Cover the sensor with opaque material if it is suspected that the transducer is exposed to excessive ambient light.- intravascular dyes.- excessive motion.Locate sensor at a stationary site and try to keep patient still.- plug the sensor into the pulse oximeter module and verify proper operations as described in the system operator¿s manual.If the sensor does not indicate reliable tracking of the pulse rate, relocate sensor to an alternative site or choose an alternative sensor.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
OXIMETER, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY TIJUANA MX
ave todos los santos no. 10802
col. leandro valle, baja ca
tijuana
Manufacturer (Section G)
STRYKER-ENDOSCOPY TIJUANA MX
ave todos los santos no. 10802
col. leandro valle, baja ca
tijuana
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key17295227
Report Number3020163307-2023-00216
Device Sequence Number11771458
Product Code NLF
UDI-Device Identifier00885825014612
UDI-Public00885825014612
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K042316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAX-A
Device Catalogue NumberMAX-ARR
Device Lot Number026985426
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale